Alert archive / California / High Wind Warnings in 2006

High Wind Warning 5, NWS Las Vegas, NV

March 25, 2006

NWS Las Vegas, NV issued this high wind warning at Mar 25, 2006, 8:15 PM PST. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2006, 8:15 PM PST (04:15 UTC)
Expired
Mar 25, 2006, 10:00 PM PST
In force
105 min
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 260415
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 PM PST SAT MAR 25 2006

CAZ026-260600-
/O.UPG.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
/O.NEW.KVEF.HW.W.0005.060326T0415Z-060326T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
815 PM PST SAT MAR 25 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCALLY GUSTY WINDS BETWEEN 60 AND 70 MPH ARE POSSIBLE BELOW
CANYON OPENINGS AND AT THE HIGHER ELEVATION OF THE EAST SLOPE OF
THE SOUTHERN SIERRA. A TRAINED WEATHER SPOTTER IN ASPENDELL
REPORTED A WIND GUST TO 67 MPH AROUND 745 PM PST. ALSO...AUTOMATED
WEATHER STATIONS BELOW CANYON OPENINGS ALONG THE EAST SLOPE OF THE
SOUTHERN SIERRA HAVE REPORTED WINDS GUSTS AS HIGH AS 80 MPH
NORTHWEST OF INDEPENDENCE. THE CALIFORNIA HIGHWAY PATROL HAS ALSO
REPORTED A TRACTOR TRAILER WAS OVERTURNED ALONG US 395 AT ASH
CREEK.

IN ADDITION...BLOWING DUST AND SAND MAY STILL BE ENCOUNTERED
THROUGH THIS EVENING. THE MAIN CONCERN FOR THE BLOWING SAND AND
DUST WILL BE AROUND THE OWENS DRY LAKE BED...OR ALONG HIGHWAYS
395...136...AND 190.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS
HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF
AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO
PROPERTY DAMAGE.

$$

NVZ015-260600-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
815 PM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

LOCALLY GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING. 

WIND SPEEDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS
TO OVER 40 MPH ARE EXPECTED TO OCCUR THROUGH THIS EVENING...ESPECIALLY
OVER THE HIGHER MOUNTAIN PASSES ON HIGHWAYS 93 AND 319.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CAZ027-NVZ014-260600-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER
815 PM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

LOCALLY GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE
AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION.

$$

CAZ028-NVZ016-017-260600-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
SAN BERNARDINO COUNTY DESERTS-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS...MESQUITE...OVERTON...MOAPA...
PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
815 PM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL GUSTS TO OVER 40 MPH
ACROSS MUCH OF SAN BERNARDINO COUNTY ARE EXPECTED TO CONTINUE
THROUGH THIS EVENING BEFORE DECREASING OVERNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE AREAS
OF REDUCED VISIBILITY. USE EXTRA CAUTION.

$$

AZZ001-260600-
/O.CON.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
915 PM MST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

SOUTHWEST WINDS BETWEEN 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
NEAR 45 MPH ARE EXPECTED TO CONTINUE THROUGH THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AZZ036-NVZ021-260600-
/O.CON.KVEF.LW.Y.0004.000000T0000Z-060326T0600Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
815 PM PST SAT MAR 25 2006 /915 PM MST SAT MAR 25 2006/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM
MST/ THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST /11 PM
MST/ THIS EVENING. 

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT DURING THE
ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL
AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO
SHORE OR IN PROTECTED COVES AND INLETS.

$$

PIERCE
1 follow-up statement
000 
WWUS75 KVEF 260612
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 PM PST SAT MAR 25 2006

CAZ026-260715-
/O.EXP.KVEF.HW.W.0005.000000T0000Z-060326T0600Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1011 PM PST SAT MAR 25 2006

...HIGH WIND WARNING HAS EXPIRED...

THE VERY STRONG DOWNSLOPE WINDS THAT OCCURRED EARLY THIS EVENING
HAVE WEAKENED AND WINDS WILL BE FROM THE NORTH BETWEEN 10 AND 20
MPH THE REST OF THE NIGHT IN THE OWENS VALLEY.

$$

CAZ028-260800-
/O.EXP.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
/O.NEW.KVEF.WI.Y.0013.060326T0611Z-060326T0800Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
1011 PM PST SAT MAR 25 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT.

WEST WINDS OF 20 AND 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH
WILL CONTINUE ACROSS WESTERN SAN BERNARDINO UNTIL MIDNIGHT BEFORE
GRADUALLY DECREASING AFTER MIDNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST AND SAND MAY ALSO CREATE
AREAS OF REDUCED VISIBILITY. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

AZZ001-CAZ027-NVZ014>017-260715-
/O.EXP.KVEF.WI.Y.0012.000000T0000Z-060326T0600Z/
NORTHWEST PLATEAU-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...TECOPA...BEATTY...GOLDFIELD...SILVER PEAK...DYER...
CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL...MESQUITE...
OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
1011 PM PST SAT MAR 25 2006 /1111 PM MST SAT MAR 25 2006/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

SOUTHWEST WINDS AHEAD OF A STRONG COLD FRONT MOVING ACROSS EASTERN
NEVADA HAVE DECREASED. IT WILL REMAIN WINDY AT TIMES WITH SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH OCCURRING UNTIL
MIDNIGHT BEFORE WINDS DIMINISH.

$$

AZZ036-NVZ021-260715-
/O.EXP.KVEF.LW.Y.0004.000000T0000Z-060326T0600Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
1011 PM PST SAT MAR 25 2006 /1111 PM MST SAT MAR 25 2006/

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT.

SOUTHWEST WINDS AHEAD OF A STRONG COLD FRONT MOVING ACROSS EASTERN
NEVADA HAVE DECREASED. IT WILL REMAIN BREEZY AT TIMES WITH SOUTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH OCCURRING UNTIL
MIDNIGHT BEFORE WINDS DIMINISH.

$$

PIERCE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Mar 25, 4:05 PM PST, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 25, 4:05 PM PST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
405 PM PST SAT MAR 25 2006

.SYNOPSIS...A PACIFIC STORM MOVING ACROSS NORTHERN NEVADA WILL
CONTINUE EAST OVERNIGHT...RESULTING IN DECREASED WINDS AND CLOUDS
ACROSS MUCH OF THE AREA. A WEAK RIDGE OF HIGH PRESSURE WILL THEN
MOVE OVER THE AREA ON SUNDAY AND EARLY MONDAY BEFORE THE NEXT
PACIFIC STORM BRINGS CLOUDS...RAIN AND SNOW SHOWERS...COOLER
TEMPERATURES AND BREEZY CONDITIONS TO THE AREA ON TUESDAY.
&&

.SHORT TERM...SHORT WAVE TROUGH WITH CENTER OVER NORTHERN CALIFORNIA
AS OF 23Z SAT TO CONTINUE SHIFTING EAST OVERNIGHT. TROUGH HAS NOT
PRODUCED THE STRONG PRESSURE/THERMAL GRADIENTS THAT WERE EARLIER
EXPECTED. HOWEVER AS SYSTEM SHIFTS EAST TONIGHT...CONTINUE TO EXPECT
BREEZY TO WINDY CONDITIONS MOST AREAS THROUGH THE EVENING HOURS
BEFORE DECREASING OVERNIGHT. HIGH WIND WARNINGS HAVE BEEN CANCELLED
AND ISSUED WIND ADVISORIES INSTEAD THROUGH THE EVENING HOURS. SEE
SECTION BELOW FOR DETAIL. DYNAMICS OF SYSTEM HAVE GENERALLY REMAIN
TO THE NORTH OF THE CWA WITH ONLY LIGHT RAIN/SNOW OVER THE SOUTHERN
SIERRA AND OVERALL THIS STILL ON TRACK WITH SCATTERED LIGHT SHOWERS
POSSIBLE THROUGH THE EVENING STRETCHING FROM THE SOUTHERN SIERRA
INTO LINCOLN COUNTY. BY SUNDAY MORNING...TROUGH TO BE EAST OF THE
CWA WITH NORTHWEST FLOW ALOFT...BECOMING MORE ZONAL DURING THE DAY
ON SUNDAY AS SHORT WAVE RIDGE MOVES ACROSS SOUTHERN NEVADA. THIS TO
ALLOW FOR DRYING ACROSS THE NORTH AND DECREASE WINDS. COOLER TEMPS
LOOKED FOR ON SUNDAY BEHIND THE TROUGH. ON MONDAY SHORT WAVE RIDGE
TO BE SHIFTING EAST AND BOTH THE NAM AND GFS SHOWING A WEAK RIPPLE
MOVING INTO THE AREA AHEAD OF THE NEXT PACIFIC STORM FOR TUESDAY.
THIS RIPPLE FORECAST TO TAP INTO SOME SUBTROPICAL MOISTURE AND
APPEARS THAT ENOUGH DYNAMICS ASSOCIATED WITH IT TO PRODUCE ISOLATED
SHOWERS OVER NORTHWEST ARIZONA BY MONDAY AFTERNOON. AS MENTIONED
THOUGH THIS IS A PRECURSOR TO TUESDAY STORM. BOTH NAM/GFS IN GOOD
AGREEMENT THAT NEXT SYSTEM TO MOVE INTO THE SOUTHERN SIERRA
OVERNIGHT MONDAY. SYSTEM SHOWING GOOD SUBTROPICAL MOISTURE TAP WITH
INITIAL PW VALUES OVER 0.50 INCHES OVER THE SOUTHERN SIERRA WITH AN
ONSET AFTER 06Z TUESDAY. ALTHOUGH SNOW LEVELS WILL INITIALLY BE HIGH
APPEARS THE SNOW ACCUMULATIONS WILL BEGIN OVER THE SOUTHERN SIERRA
BY TUESDAY AM AND HAVE ISSUED A WINTER STORM WATCH ABOVE 7000 FEET
BEGINNING LATE MONDAY.

.LONG TERM...ODDS ARE ALSO IMPROVING THAT A DECENT RAIN EVENT MAY
PLAY OUT OVER REST OF THE CWA ON TUESDAY WHILE HEAVY SNOW POTENTIAL
CONTINUES FOR THE HIGHER ELEVATIONS OF THE SIERRA THRU TUESDAY NGT.
MODELS ARE IN GOOD AGREEMENT WITH THIS AND HAVE BEEN CONSISTENTLY
SHOWING THE WEATHER DISTURBANCE CONTAINING MOISTURE OF TROPICAL
ORIGIN BEING SQUEEZED OUT OVER MUCH OF THE FORECAST AREA. THUS HAVE
CONTINUED THE TREND OF INCREASING POPS AS CONFIDENCE INCREASES. SNOW
LEVELS ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NW ARIZONA SHOULD
START OUT RATHER HIGH DURING THE HEAVIEST PRECIPITATION. THE GFS IS
FORECASTING QPF AMOUNTS AROUND A HALF INCH...ESPECIALLY OVER THE
MOUNTAINOUS REGIONS BUT AGAIN...IF THIS PANS OUT...MUCH OF THIS MAY
FALL AS RAIN WITH THE SNOW LEVELS DROPPING AFTER THE PRECIP BECOMES
LIGHTER AND MORE SHOWERY. BY THURSDAY...A DRIER NORTHWEST FLOW IS
FORECAST OVER THE AREA WITH ANOTHER WEAK SYSTEM MOVING ACROSS THE
NORTH FRIDAY. TEMPERATURES WILL DROP SEVERAL DEGREES BELOW NORMAL BY
MID WEEK AND REBOUND AGAIN BY THE END OF THE WEEK.
&&

.AVIATION...STRONG SURFACE WINDS AHEAD OF A SURFACE COLD FRONT OVER
CENTRAL NEVADA CONTINUE NORTH OF THE LAS VEGAS AREA THIS AFTERNOON
WITH GUSTS EXCEEDING 50 MPH AT TIMES. THE COLD FRONT WILL BE MOVING
ACROSS SOUTH CENTRAL NEVADA TONIGHT AND WILL BE NEAR KDRA BETWEEN 09
AND 12Z. GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED AT KLAS THIS
EVENING BEFORE SLOWLY DECREASING AFTER MIDNIGHT.

TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WIND ADVISORY FOR ZONES 14...15...16...17 UNTIL 10 PM PST.
      LAKE WIND ADVISORY FOR ZONE 21 UNTIL 10 PM PST.
.AZ...LAKE WIND ADVISORY FOR ZONE 36 UNTIL 11 PM MST.
      WIND ADVISORY FOR ZONE 1 UNTIL 11 PM MST.
.CA...WIND ADVISORY FOR ZONES 26...27...28 UNTIL 10 PM PST.
      WINTER STORM WATCH ZONE 26 MONDAY NIGHT THROUGH WEDNESDAY
      MORNING.

JENSEN/SALMEN

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 10:11 PM PSTWind AdvisoryVEF109 min

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.